|Boosted vs Unboosted regimine--another question, seeking advice
Jan 21, 2006
I was reading the forum and was surprised to read that my medication was all wrong according to the replies. I am on Truvada and 400 mg Reyataz. I have been on this regimine for about 10 months. I have tolerated it well and my CD4 and viral load have both responded well.
So should I push my new doctor to change my regimine even though it is working for me? Since I am doing so well on the unboosted regimine will the gains I've made be sustainable or since it is working is it okay to keep taking it that way? What would be a good regimine that has less risk of side effects that I could change to (if I need to)?
| Response from Dr. Young
Thanks for your post.
I'm reluctant to give patients tenofovir (part of Truvada) with unboosted atazanavir (Reyataz) because of the negative drug-drug interaction-- resulting in a significant reduction in the level of atazanvir. Given today's multiple excellent treatment options, this seems like an unneeded risk of treatment failure. The lower level of atazanavir on your combination places you at further jeopardy from the dietary and stomach acid reducing requirements of 'taz too.
This isn't to say that one might have acceptable CD4 count and viral load results in the short-term, nor that further research might reveal that the alternative (and untested) dosing that you're taking might not ultimately find utility. But, if your were my patient , I'd strongly suggest an change.
Those changes are either to add ritonavir 100 mg daily to atazanavir 300 mg daily or to continue the unboosted atazanavir and switch from Truvada to another once-daily nuke combo like abacavir/3TC (Epzicom, Kivexa).
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Blood Splash Worried I Have HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Hairy Tongue After Masturbation Worried I Have HIV
- Herpes After Sex With Sex Worker Worried I Have HIV
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Penis Discharge After Rubbing Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.